A Shooting Algorithm for Optimal Control Problems with Singular Arcs

Abstract : In this article we propose a shooting algorithm for a class of optimal control problems for which all control variables appear linearly. The shooting system has, in the general case, more equations than unknowns and the Gauss-Newton method is used to compute a zero of the shooting function. This shooting algorithm is locally quadratically convergent if the derivative of the shooting function is one-to-one at the solution. The main result of this paper is to show that the latter holds whenever a sufficient condition for weak optimality is satisfied. We note that this condition is very close to a second order necessary condition. For the case when the shooting system can be reduced to one having the same number of unknowns and equations (square system) we prove that the mentioned sufficient condition guarantees the stability of the optimal solution under small perturbations and the invertibility of the Jacobian matrix of the shooting function associated to the perturbed problem. We present numerical tests that validate our method.
Document type :
Journal articles
Complete list of metadatas

Cited literature [41 references]  Display  Hide  Download

https://hal.inria.fr/inria-00631332
Contributor : Maria Soledad Aronna <>
Submitted on : Tuesday, June 5, 2012 - 10:03:33 AM
Last modification on : Monday, September 30, 2019 - 10:46:02 AM
Long-term archiving on : Thursday, December 15, 2016 - 11:01:10 AM

Files

RR-7763.pdf
Files produced by the author(s)

Identifiers

Citation

Maria Soledad Aronna, J. Frederic Bonnans, Pierre Martinon. A Shooting Algorithm for Optimal Control Problems with Singular Arcs. Journal of Optimization Theory and Applications, Springer Verlag, 2013, 158 (2), pp.419-459. ⟨10.1007/s10957-012-0254-8⟩. ⟨inria-00631332v2⟩

Share

Metrics

Record views

872

Files downloads

1036